Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)


SIGMA 3 (2007), 050, 17 pages      math-ph/0703062      http://dx.doi.org/10.3842/SIGMA.2007.050
Contribution to the Proceedings of the Coimbra Workshop on Geometric Aspects of Integrable Systems

Lie Algebroids in Classical Mechanics and Optimal Control

Eduardo Martínez
Departamento de Matemática Aplicada, Universidad de Zaragoza, 50009 Zaragoza, Spain

Received November 07, 2006, in final form March 07, 2007; Published online March 20, 2007

Abstract
We review some recent results on the theory of Lagrangian systems on Lie algebroids. In particular we consider the symplectic and variational formalism and we study reduction. Finally we also consider optimal control systems on Lie algebroids and we show how to reduce Pontryagin maximum principle.

Key words: Lagrangian mechanics; Lie algebroids; variational calculus; reduction of dynamical systems; optimal control systems.

pdf (288 kb)   ps (206 kb)   tex (22 kb)

References

  1. Abraham R., Marsden J.E., Ratiu T.S., Manifolds, tensor analysis and applications, Addison-Wesley, 1983.
  2. Cannas da Silva A., Weinstein A., Geometric models for noncommutative algebras, Amer. Math. Soc., Providence, RI, 1999.
  3. Cariñena J.F., Martínez E., Lie algebroid generalization of geometric mechanics, in Lie Algebroids and Related Topics in Differential Geometry (June 12-18, 2000, Warsaw), Editors J. Kubarski et al., Banach Center Publications, Vol. 54, Institute of Mathematics, Polish Academy of Sciences, Warsaw, 2001, 201-215.
  4. Cendra H., Ibort A., Marsden J.E., Variational principal fiber bundles: a geometric theory of Clebsch potentials and Lin constraints, J. Geom. Phys. 4 (1987), 183-206.
  5. Cendra H., Marsden J.E., Ratiu T.S., Lagrangian reduction by stages, Mem. Amer. Math. Soc. 152 (2001), no. 722.
  6. Cendra H., Marsden J.E., Pekarsky S., Ratiu T.S., Variational principles for Lie-Poisson and Hamilton-Poincaré equations, Moscow Math. J. 3 (2003), 833-867.
  7. Cortés J., Martínez E., Mechanical control systems on Lie algebroids, IMA J. Math. Control. Inform. 21 (2004), 457-492, math.OC/0402437.
  8. Cortés J., de León M., Marrero J.C., Martínez E., Nonholonomic Lagrangian systems on Lie algebroids, math-ph/0512003.
  9. Cortés J., de León M., Marrero J.C., Martín de Diego D., Martínez E., A survey of Lagrangian mechanics and control on Lie algebroids and groupoids, Int. J. Geom. Meth. Math. Phys. 3 (2006), 509-558, math-ph/0511009.
  10. Crainic M., Fernandes R.L., Integrability of Lie brackets, Ann. of Math. (2) 157 (2003), 575-620, math.DG/0105033.
  11. Klein J., Espaces variationnels et mécanique, Ann. Inst. Fourier 12 (1962), 1-124.
  12. de León M., Marrero J.C., Martínez E., Lagrangian submanifolds and dynamics on Lie algebroids, J. Phys. A: Math. Gen. 38 (2005), R241-R308, math.DG/0407528.
  13. Mackenzie K.C.H., General theory of Lie groupoids and Lie algebroids, Cambridge University Press, 2005.
  14. Marrero J.C., Martín de Diego D., Martínez E., Discrete Lagrangian and Hamiltonian mechanics on Lie groupoids, math.DG/0506299.
  15. Martínez E., Lagrangian mechanics on Lie algebroids, Acta Appl. Math. 67 (2001), 295-320.
  16. Martínez E, Geometric formulation of mechanics on Lie algebroids, in Proceedings of the VIII Fall Workshop on Geometry and Physics (1999, Medina del Campo), Publicaciones de la RSME 2 (2001), 209-222.
  17. Martínez E., Reduction in optimal control theory, Rep. Math. Phys. 53 (2004) 79-90.
  18. Martínez E., Classical field theory on Lie algebroids: variational aspects, J. Phys. A: Mat. Gen. 38 (2005), 7145-7160, math.DG/0410551.
  19. Martínez E., Classical field theory on Lie algebroids: multisymplectic formalism, math.DG/0411352.
  20. Martínez E., Variational calculus on Lie algebroids, math.DG/0603028.
  21. Martínez E., Mestdag T., Sarlet W., Lie algebroid structures and Lagrangian systems on affine bundles, J. Geom. Phys. 44 (2002), 70-95, math.DG/0203178.
  22. Piccione P., Tausk D., Lagrangian and Hamiltonian formalism for constrained variational problems, Proc. Roy. Soc. Edinburgh Sect. A 132 (2002), 1417-1437, math.OC/0004148.
  23. Pradines J., Théorie de Lie pour les groupoides différentiables. Relations entre propriétés locales et globales, C. R. Acad. Sci. Paris, Série A 263 (1966), 907-910.
  24. Pradines J., Théorie de Lie pour les groupoides différentiables. Calcul différenetiel dans la catégorie des groupoides infinitésimaux, C. R. Acad. Sci. Paris, Série A 264 (1967), 245-248.
  25. Weinstein A., Lagrangian mechanics and groupoids, Fields Inst. Commun. 7 (1996), 207-231.

Previous article   Next article   Contents of Volume 3 (2007)